Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 21, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 28, 2010, 1:55 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 1:55 AM PST (09:55 UTC)
- Expired
- Dec 28, 2010, 10:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WWUS75 KMSO 280955 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 255 AM MST TUE DEC 28 2010 IDZ007-008-281800- /O.NEW.KMSO.WI.Y.0021.101228T0955Z-101228T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 155 AM PST TUE DEC 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * IMPACTS/TIMING: STRONG SOUTH WINDS ARE EXPECTED THROUGH THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 MPH SUSTAINED WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...HIGHWAY 95 SLATE CREEK TO RIGGINS...AS WELL AS THE GRANGEVILLE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
745 WWUS75 KMSO 281746 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1046 AM MST TUE DEC 28 2010 IDZ007-008-281900- /O.EXP.KMSO.WI.Y.0021.000000T0000Z-101228T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 946 AM PST TUE DEC 28 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS... THE WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS WILL EXPIRE AT 10 AM PST THIS MORNING. SOUTH WINDS OVER THE CAMAS PRAIRIE AND HIGHWAY 95 CORRIDOR WILL CONTINUE TO DECREASE TODAY. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...HIGHWAY 95 SLATE CREEK TO RIGGINS $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:47 PM PST, 9 hours 8 minutes earlier.
Area forecast discussion, Dec 27, 4:47 PM PST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
547 PM MST MON DEC 27 2010
..SIGNIFICANT WINTER STORM TO IMPACT THE NORTHERN ROCKIES LATE TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT...
.UPDATE...UPGRADED LOCATIONS PREVIOUSLY IN A WINTER WEATHER
ADVISORY/WINTER STORM WATCH TO A WINTER STORM WARNING FOR TONIGHT
THROUGH WEDNESDAY NIGHT. THIS INCLUDES THE CLEARWATER MOUNTAINS IN
IDAHO...THE BITTERROOT/SAPPHIRE MOUNTAINS IN MONTANA...THE WEST
GLACIER REGION...THE LOWER CLARK FORK REGION...THE KOOTENAI/CABINET
REGION AND EASTERN LEMHI COUNTY IN IDAHO. INCREASED CHANCE OF
PRECIPITATION AND SNOWFALL AMOUNTS FOR THE MISSOULA/BITTERROOT VALLEYS
FOR THIS EVENING.
&&
.DISCUSSION...SNOWBANDING CONTINUES THIS EVENING ACROSS WEST
CENTRAL MONTANA AND THE CLEARWATER MOUNTAINS OF IDAHO. HAVE
INCREASED THE CHANCE OF PRECIPITATION FOR THESE AREAS TO BETTER
REPRESENT THE CURRENT SCENARIO...INCLUDING OVER THE MISSOULA AND
BITTERROOT VALLEYS THROUGH THIS EVENING. SNOW BANDS ARE EXPECTED
TO DIMINISH LATE THIS EVENING IN THESE LOCATIONS. AN APPROACHING
WARM FRONT HAS BEGUN TO SPREAD PRECIPITATION INTO EXTREME
NORTHWEST MONTANA AND OVER THE NORTHERN CLEARWATER MOUNTAINS. THIS
PRECIPITATION WILL CONTINUE TO INCREASE AND SPREAD EASTWARD
THROUGH THE NIGHT. BECAUSE OF THE PRECIPITATION ENTERING THE
REGION...HAVE REPLACED LOCATIONS PREVIOUSLY IN WINTER WEATHER
ADVISORIES WITH WINTER STORM WARNINGS. ACCUMULATIONS TONIGHT
THROUGH TOMORROW SHOULD BE LIGHT TO MODERATE...WITH A STRONGER
WEATHER SYSTEM BRINGING HEAVY SNOW BY WEDNESDAY.
&&
.AVIATION...SCATTERED SNOW SHOWERS CONTINUING THIS EVENING ACROSS
WEST CENTRAL MONTANA...WHICH WILL PRIMARILY IMPACT KMSO...CREATING
PERIODS OF LOW MVFR CONDITIONS. THE NEXT STORM SYSTEM BEGINS TO
ENTER THE REGION TONIGHT...FIRST IMPACTING NORTHWEST MONTANA
BEFORE SPREADING AREA-WIDE. KGPI APPEARS TO BE IMPACTED BY THIS
SYSTEM AFTER 28/0600Z TONIGHT WHILE KMSO SHOULD EXPERIENCE THE
SNOW RE-DEVELOPING AROUND 28/1200Z. KSMN AND KBTM SHOULD BE
IMPACTED LATER ON IN THE DAY TUESDAY.
&&
.PREV DISCUSSION... /ISSUED 235 PM MST MON DEC 27 2010/
DISCUSSION...
TONIGHT THROUGH TUESDAY...WEST TO EAST ORIENTED LINES OF LIGHT
SNOW...EMBEDDED WITH LOCALLY MODERATE SNOWFALL...WILL PLAGUE
IDAHO/MONTANA BORDER PASSES AND WEST CENTRAL MONTANA THIS EVENING
BEFORE GIVING WAY TO ENHANCED UPSLOPE PRECIPITATION OVERNIGHT. A
STEADY INFLUX OF PACIFIC MOISTURE AND INCREASING WESTERLY FLOW
ALOFT WILL FAVOR SNOW OVER THE HIGHER ELEVATION WEST-FACING SLOPES
OF THE CLEARWATER MOUNTAINS...THE BITTERROOT RANGE...THE MISSION
MOUNTAINS AND THE WEST GLACIER/BOB MARSHALL AREAS THROUGH TUESDAY.
THE PRIMARY CONCERN DURING THIS TIME IS ACCUMULATING SNOW...SLICK
ROADWAYS AND OCCASIONAL MOUNTAIN PASS WHITEOUT CONDITIONS THAT
WILL CREATE HAZARDOUS DRIVING CONDITIONS. WINTER WEATHER
ADVISORIES REMAIN IN EFFECT THROUGH EARLY TUESDAY EVENING TO
HIGHLIGHT THESE IMPACTS. IN ADDITION...NORTHWEST MONTANA VALLEYS
STILL HAVE A GOOD CHANCE OF SEEING ACCUMULATING SNOW TUESDAY
MORNING AS AN ENHANCED SHOT OF MOISTURE MOVES OVER THIS AREA.
DAYTIME TEMPERATURES SHOULD WARM INTO THE LOW TO MID 30S DUE TO A
TIGHTENING PRESSURE GRADIENT...WHICH WILL RESULT IN BREEZY
SOUTHWEST WINDS SPREADING ACROSS THE REGION FROM SOUTH TO NORTH
THROUGH THE DAY. THE GRANGEVILLE/LOWER HELLS CANYON REGIONS WILL
LIKELY EXPERIENCE BREEZY SOUTH WINDS TONIGHT THROUGH TUESDAY.
HOWEVER...LITTLE CHANGES HAVE BEEN OBSERVED IN MODEL GUIDANCE AND
THEREFORE WIND SPEEDS REMAIN JUST BELOW ADVISORY CRITERIA AT THIS
TIME. THIS REGION WILL NEED TO BE MONITORED CLOSELY FOR POTENTIAL
WIND HIGHLIGHTS ON TUESDAY.
FORECAST MODELS ARE INDICATING A STRONG LOW PRESSURE SYSTEM
SWINGING THROUGH THE NORTHERN ROCKIES LATE TUESDAY NIGHT THROUGH
WEDNESDAY DAY EVENING. THIS FEATURE WILL CAUSE SUBSTANTIAL
SNOWFALL ACROSS THE REGION, ESPECIALLY IN THE HIGHER TERRAIN. THE
MOUNTAINS COULD POSSIBLY SEE A FOOT OR TWO OF SNOW, WHILE THE
VALLEYS RECEIVE 4 TO 9 INCHES. THE BIGGEST CONCERN WILL BE THE
PATH OF THE LOW PRESSURE SYSTEM, BECAUSE THIS WILL DETERMINE WHERE
THE HEAVIEST SNOWFALL WILL BE. AT THIS TIME, THE HEAVIEST SNOW IS
EXPECTED ACROSS THE NORTHERN CLEARWATER MOUNTAINS UP INTO
NORTHWEST MONTANA.
ALSO AS THIS SYSTEM MOVES THROUGH, THE SOUTHERN PORTION OF THE LOW
COULD SEE ENOUGH WARMING THAT PRECIPITATION WILL START OFF AS RAIN
IN THE LOWER VALLEYS OF NORTH CENTRAL IDAHO.
AN INCREASE IN THE PRESSURE GRADIENT DUE TO THIS SYSTEM COULD
CAUSE GUSTY EASTERLY WINDS ACROSS NORTHWEST MONTANA. LOCATIONS
LIKE BAD ROCK CANYON, EUREKA, ESSEX, AND WEST GLACIER COULD SEE
SIGNIFICANT WIND GUSTS BY WEDNESDAY AFTERNOON. THE COMBINATION OF
WIND AND SNOW SHOULD CAUSING BLOWING AND DRIFTING SNOW ACROSS
NORTHWEST MONTANA.
AS THE SURFACE LOW MOVES INTO EASTERN MONTANA WEDNESDAY EVENING, AN
UPPER LEVEL TROUGH WILL SETTLE OVER THE NORTHERN ROCKIES. THIS
TROUGH WILL USHER IN A COLDER AIR MASS. WITH CLEARING SKIES AND
THE COLDER AIR MASS, MAXIMUM TEMPERATURES FOR THURSDAY AND FRIDAY
SHOULD BE IN THE SINGLE DIGITS TO LOWER TEENS. WHILE OVERNIGHT
TEMPERATURES FOR THURSDAY NIGHT SHOULD BE BELOW ZERO.
NEW YEARS EVE THROUGH MONDAY...COLD HIGH PRESSURE CONTINUES FOR
THE NEW YEARS WEEKEND WITH JUST A SLIGHT CHANCE OF LIGHT SNOW.
NIGHTTIME TEMPERATURES WILL DEPEND ON CLOUD COVER...WITH CLEAR
SKIES RESULTING IN NEAR ZERO AND BELOW ZERO LOWS. COLD AIR IN THE
VALLEYS IS EXPECTED GET WASHED OUT WITH THE NEXT PACIFIC WEATHER
SYSTEM MOVING IN EARLY NEXT WEEK.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT BUTTE/BLACKFOOT REGION...FLATHEAD/MISSION
VALLEYS...MISSOULA/BITTERROOT VALLEYS...POTOMAC/SEELEY LAKE
REGION.
WINTER STORM WARNING UNTIL 5 AM MST THURSDAY BITTERROOT/SAPPHIRE
MOUNTAINS.
WINTER STORM WARNING UNTIL 5 AM MST THURSDAY LOWER CLARK FORK
REGION.
WINTER STORM WARNING UNTIL 5 AM MST THURSDAY WEST GLACIER REGION.
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 AM MST
THURSDAY KOOTENAI/CABINET REGION.
ID...WINTER STORM WARNING UNTIL 5 AM MST THURSDAY EASTERN LEMHI
COUNTY.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT WESTERN LEMHI COUNTY.
WINTER STORM WARNING UNTIL 4 AM PST THURSDAY NORTHERN CLEARWATER
MOUNTAINS.
WINTER STORM WARNING UNTIL 4 AM PST THURSDAY SOUTHERN CLEARWATER
MOUNTAINS.
&&
UPDATE...PALLISTER
PREVIOUS DISCUSSION....DE ROSA/SMITH/SIGLER
AVIATION...GIBSONHazardous weather outlook, Dec 27, 2:35 PM PST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 335 PM MST MON DEC 27 2010 IDZ007-008-281200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 235 PM PST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF NORTH CENTRAL IDAHO TONIGHT...WITH LIGHT SNOW ACCUMULATIONS EXPECTED IN VALLEY LOCATIONS AND MODERATE ACCUMULATION OVER THE HIGHER TERRAIN. HAZARDOUS DRIVING CONDITIONS WILL EXIST DURING THIS TIME...PARTICULARLY AT HIGH ELEVATIONS AND OVER MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONGER WINTER STORM IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT OVER NORTH CENTRAL IDAHO. STORM TOTAL SNOW ACCUMULATIONS OF 15 TO 20 INCHES OVER HIGHER TERRAIN...AND 5 TO 10 INCHES FOR VALLEYS AND ELEVATIONS ABOVE 2000 FEET...ARE ANTICIPATED. HAZARDOUS DRIVING CONDITIONS ARE PROBABLE DURING THIS TIME. THURSDAY THROUGH SATURDAY...A COLD AIRMASS WILL MOVE WEST OF THE CONTINENTAL DIVIDE AND SPREAD ACROSS NORTH CENTRAL IDAHO. THIS WILL DROP DAYTIME HIGHS INTO THE MID TEENS AND OVER NIGHT LOWS TO THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:17 PM PST | Winter Storm Warning | MSO | Clearwater, Idaho, Lemhi | 60 hr |
| Dec 28, 9:43 AM PST | Winter Weather Advisory | MSO | Clearwater, Idaho, Lemhi | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.